MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 425-2522X
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The production history for the device was reviewed and no anomalies were identified.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.The result of the investigation is confirmed for the balloon twisted issue reported.There was an area of twisting noted in the balloon.There was also a kink noted on the inner catheter.The definitive root cause for the reported balloon twisted issue could not be determined based upon available information.There was also a kink noted on the inner catheter at the proximal cone.It is unlikely however that the kink is manufacturing related, as a visual inspection for catheter kinks is performed.A guide wire check is also performed on the devices during catheter production.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.It is unknown if patient factors, handling or procedural techniques contributed to the reported event.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: aug/2021; the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon catheter was allegedly twisted.Reportedly, the procedure was completed with another device.There was no reported patient injury.

Brand Name
SLEEK RX PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8409955
Report Number9616666-2019-00019
Device Sequence Number420903
Product Code LIT
UDI-Device Identifier00801741132407
UDI-Public(01)00801741132407
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number425-2522X
Device Catalogue Number425-2522X
Device Lot NumberCMCW0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1